Augmentin XR Overdose
Seek immediate medical attention if you have overdosed on Augmentin XR (amoxicillin/clavulanate potassium XR). If someone takes too much of this medication, symptoms can include hyperactivity, abdominal pain, and vomiting, among others. Possible treatment options may include "pumping the stomach," as well as giving fluids and medications to prevent kidney damage. In severe cases, dialysis may be required.
Augmentin XR® (amoxicillin/clavulanate potassium XR) is an antibiotic used to treat sinus infections and pneumonia. It contains two different medications: amoxicillin (a penicillin antibiotic) and clavulanate potassium (a beta-lactamase inhibitor that helps amoxicillin work better).
The effects of an overdose will vary, depending on a number of factors, including the Augmentin XR dosage and whether it was taken with any other medicines or substances. If you happen to overdose on Augmentin XR, seek immediate medical attention.
Symptoms of an OverdoseThe following symptoms have been reported in cases of an Augmentin XR overdose:
- Abdominal pain (stomach pain)
- Kidney damage.
Treatment for an Augmentin XR OverdoseThe treatment for this type of overdose will vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach."
One of the most serious results of an overdose with Augmentin XR is kidney damage. In many cases, fluids and medications will be given to help keep fluid flowing through the kidneys. In severe cases, dialysis can be used to remove Augmentin XR from the blood.